Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 368, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 3, 2014, 1:58 AM CDT for Noxubee County, Oktibbeha County, Winston County, Mississippi. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 3, 2014, 1:58 AM CDT (06:58 UTC)
- Expired
- Oct 3, 2014, 2:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Noxubee County, MS, Oktibbeha County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 96 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 3, 2:00 AM CDT | TSTM WND DMG | Louisville, MS | LARGE LIMBS WERE BLOWN DOWN...ONE LIMB BROKE A WINDOW |
| Oct 3, 2:00 AM CDT | TSTM WND DMG | Louisville, MS | TREE DOWN IN TOWN AND THE POWER IS OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 10:11 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
204
WUUS54 KJAN 030658
SVRJAN
MSC103-105-159-030745-
/O.NEW.KJAN.SV.W.0368.141003T0658Z-141003T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
158 AM CDT FRI OCT 3 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHEASTERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 245 AM CDT
* AT 159 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
LOUISVILLE...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MILLCREEK AROUND 210 AM CDT.
BETHEDEN AROUND 215 AM CDT.
CRAIG SPRINGS AROUND 220 AM CDT.
OKTOC AROUND 235 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3301 8912 3316 8922 3318 8921 3320 8917
3320 8911 3324 8911 3343 8878 3331 8867
3329 8867 3329 8865 3318 8856
TIME...MOT...LOC 0659Z 240DEG 32KT 3314 8907
HAIL...<.75IN
WIND...60MPH
$$
DL3 follow-up statements
661
WWUS54 KJAN 030712
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
212 AM CDT FRI OCT 3 2014
MSC105-030722-
/O.CAN.KJAN.SV.W.0368.000000T0000Z-141003T0745Z/
OKTIBBEHA MS-
212 AM CDT FRI OCT 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKTIBBEHA COUNTY
IS CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3307 8892 3318 8901 3329 8870 3329 8865
3318 8856
TIME...MOT...LOC 0712Z 242DEG 38KT 3318 8888
$$
MSC103-159-030745-
/O.CON.KJAN.SV.W.0368.000000T0000Z-141003T0745Z/
WINSTON MS-NOXUBEE MS-
212 AM CDT FRI OCT 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
NOXUBEE AND EAST CENTRAL WINSTON COUNTIES UNTIL 245 AM CDT...
AT 212 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MILLCREEK...
AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL WINSTON AND NORTHWESTERN NOXUBEE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3307 8892 3318 8901 3329 8870 3329 8865
3318 8856
TIME...MOT...LOC 0712Z 242DEG 38KT 3318 8888
HAIL...<.75IN
WIND...60MPH
$$
DL959 WWUS54 KJAN 030730 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 230 AM CDT FRI OCT 3 2014 MSC159-030740- /O.CAN.KJAN.SV.W.0368.000000T0000Z-141003T0745Z/ WINSTON MS- 230 AM CDT FRI OCT 3 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WINSTON COUNTY IS CANCELLED... THE THREAT HAS ENDED FOR THE WARNED AREA. LAT...LON 3311 8881 3325 8880 3329 8865 3318 8856 TIME...MOT...LOC 0730Z 242DEG 38KT 3318 8872 $$ MSC103-030745- /O.CON.KJAN.SV.W.0368.000000T0000Z-141003T0745Z/ NOXUBEE MS- 230 AM CDT FRI OCT 3 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN NOXUBEE COUNTY UNTIL 245 AM CDT... AT 230 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF MASHULAVILLE...AND MOVING NORTHEAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHERN NOXUBEE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3311 8881 3325 8880 3329 8865 3318 8856 TIME...MOT...LOC 0730Z 242DEG 38KT 3318 8872 HAIL...<.75IN WIND...60MPH $$
307 WWUS54 KJAN 030743 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 243 AM CDT FRI OCT 3 2014 MSC103-030753- /O.EXP.KJAN.SV.W.0368.000000T0000Z-141003T0745Z/ NOXUBEE MS- 243 AM CDT FRI OCT 3 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NOXUBEE COUNTY WILL EXPIRE AT 245 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3311 8881 3325 8880 3329 8865 3318 8856 TIME...MOT...LOC 0743Z 242DEG 38KT 3321 8862 $$ DL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 10:25 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Oct 2, 10:25 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1025 PM CDT THU OCT 2 2014 .UPDATE...GRIDS AND ZONES UPDATED TO ACCOUNT FOR TORNADO WATCH NUMBER 521 OUT THROUGH 5 AM FOR A MAJORITY OF THE CENTRAL PORTION OF THE REGION. PRIMARY RISK IN ASSOCIATION WITH INCOMING SQUALL LINE CONTINUES TO BE DAMAGING WINDS GUSTS...ALTHOUGH ISOLATED TORNADOES EMBEDDED WITHIN THE THUNDERSTORM LINE CANNOT BE RULED OUT GIVEN IMPRESSIVE ENVIRONMENTAL LOW LEVEL SHEAR. /BB/ && .PREV DISCUSSION... /ISSUED 900 PM CDT THU OCT 2 2014/ .SEVERE STORMS POSSIBLE TONIGHT ACROSS THE ARKLAMISS DELTA AND MUCH OF CENTRAL MISSISSIPPI... UPDATE...UPDATED THE FORECAST THROUGH TOMORROW MAINLY TO SPEED PROGRESSION OF COLD FRONT...AND ASSOCIATED SHOWERS AND THUNDERSTORMS...THROUGH THE REGION. /BB/ DISCUSSION...AT 830 PM AN IMPRESSIVE COLD FRONT WAS GETTING READING TO PUSH SOUTHEAST THROUGH THE ARKLATEX WHILE A SOLID LINE OF LOCALLY SEVERE THUNDERSTORMS WAS BARRELING EAST TOWARDS THE NORTHWEST CORNER OF OUR REGION AHEAD OF THE BOUNDARY. THIS SQUALL LINE HAS GENERALLY BEEN PROGRESSING FASTER THAN NEARLY ALL COMPUTER MODEL EXPECTATIONS AND THERE IS NO REASON TO THINK THE FEATURE WILL SIGNIFICANTLY SLOW OR DISPERSE AS IT MARCHES ACROSS OUR REGION THROUGH THE COURSE OF THE NIGHT. THE SOUTHERN EXTENT OF THE DIGGING UPPER TROUGH DRIVING THE FRONT (AND THESE STORMS) IS PROVING POTENT IN TERMS OF SHEAR AND LIFT...DESPITE HEIGHT FIELDS HIGHER THAN WHAT IS GENERALLY DEEMED NECESSARY TO SUPPORT ORGANIZED BAROCLINIC-DRIVEN SEVERE WEATHER IN THE LOWER MS VALLEY. ADJUSTING TO THESE TRENDS FOR THIS UPDATE I HAVE SPED UP MAIN THUNDERSTORM LINE ARRIVAL AND DEPARTURE THROUGH EARLY TOMORROW ACROSS THE REGION AND HAVE EXPANDED THE LIMITED SEVERE THREAT FOR ALL BUT SOUTHEASTERN ZONES OF MS. THE MAIN RISK STILL LOOKS TO BE DAMAGING WIND GUSTS (ESPECIALLY OVER THE NEXT FEW HOURS IN THE ARKLAMISS DELTA) ALTHOUGH ISOLATED EMBEDDED TORNADOES CANNOT BE RULED OUT GIVEN ADEQUATE LOW LEVEL SHEAR AND LOW LCLS. ALSO OF AT LEAST SOME CONCERN IS THE POTENTIAL FOR AN ISOLATED PRE-SQUALL SEVERE SUPERCELL OR TWO ALTHOUGH WE CONTINUE TO ANTICIPATE THE SQUALL-LINE MODE OF CONVECTION TO BE THE MAIN DEAL. CONVECTION THIS AFTERNOON MANAGED TO DELIVER ONE TO AS MUCH AS THREE INCHES OF RAIN IN ISOLATED SPOTS ACROSS MAINLY NORTHERN AND EAST-CENTRAL SECTIONS OF THE REGION. FLOODING HAS NOT BEEN REPORTED BUT THUNDERSTORMS OVERNIGHT COULD MANAGE TO DROP A QUICK INCH (OR MAYBE TWO INCHES) OF RAIN IN SOME SPOTS. THE RESULT IN A VERY FEW SPOTS COULD BE MINOR FLOODING ISSUES ALTHOUGH THE RISK DOES NOT APPEAR HIGH ENOUGH TO INCLUDE A RISK IN THE HWO. THE SQUALL LINE WILL PROGRESS OUT AHEAD OF THE MAIN FRONT AND IT IS POSSIBLE TOMORROW THE ACTUAL PRECISE BOUNDARY COULD SQUEEZE OUT A FEW SHOWERS (AND MAYBE A STORM) WELL BEHIND THE MAIN DEPARTED BAND OF CONVECTION. FOR THIS REASON SOME DWINDLING WEST-TO-EAST POPS KEPT IN THE FORECAST FOR TOMORROW BUT PERCENTAGES WERE LOWERED CONSIDERABLY. /BB/ PREV DISCUSSION... /ISSUED 250 PM CDT THU OCT 2 2014/ SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)...LATEST SATELLITE ANALYSIS...SHOWED AN UPPER TROUGH ADVANCING ACROSS THE PLAINS. UPPER JET ENERGY WAS DIGGING INTO THE BACK SIDE OF THIS FEATURE FOR A NEGATIVE TILTED FEATURE LATER. THERE WAS SOME GOOD UPPER DIVERGENCE AHEAD OF THE TROUGH. OVER OUR REGION FLAT MEAN RIDING WAS NOTED WHERE DRY MIDLEVEL AIR(VAPOR IMAGERY) WAS PUSHING OVER THE REGION. IN THE LOWER LEVELS A GOOD MOISTURE SURGE WAS NOTED ACROSS THE REGION. WARM ADVECTION SCATTERED SHOWERS AND SOME STRONG THUNDERSTORMS WERE PUSHING NORTH IN THE WAKE OF A WARM FRONT OVER THE NORTHEAST PORTION OF THE REGION. SPC MESO PAGE WAS SHOWING SOME EFFECTIVE SHEAR OF AROUND 35 KNOTS FOR SOME OF THE STRONGER STORMS IN THE NORTH. EXPECT THE ACTIVITY TO LINGER DUE TO STRONG MOISTURE ADVECTION...INSTABILITY AND SHEAR FOR THE REMAINDER OF THE AFTERNOON. FOR TONIGHT INTO FRIDAY...THE SHORT RANGE MODELS AND NATIONAL WRF MEMBERS HAVE MOVED UP THE TIMING OF THE LINEAR COMPLEX OF STORMS TO MOVE INTO THE ARKLAMISS DELTA REGION FROM MIDNIGHT TO 9 PM. THIS WILL GIVE THE STORMS SOME EXTRA MOMENTUM PUSHING INTO THE REGION. RIGHT NOW MODELS HINT AT 0-6 KM SHEAR OF AROUND 40 KNOTS...0-1 KM SHEAR OF AROUND 30 KNOTS...SR HELICITY AROUND 150 FOR 1KM AND 3KM LEVELS. STABILITY WILL BE GRADUALLY WANING AS THE LINEAR COMPLEX OF STORMS MOVES INTO THE DELTA REGION. LATEST HRR SHOWS 10 METER 50 KNOT GUSTS AFFECTING PORTIONS OF THE DELTA REGION. SO HAVE OPTED TO PUT IN ELEVATED ACROSS PORTIONS OF THE DELTA THEN LIMITED ACROSS MOST OF THE NORTHERN PORTION OF THE REGION. THE PRIMARY RISK WILL BE DAMAGING WINDS. ALSO A TORNADO CAN NOT BE RULED OUT. MODELS SHOW THAT LAPSE RATES WILL BE TOO LOW FOR ANY KIND OF SIGNIFICANT HAIL RISK DUE TO THE TIMING OF THE LINEAR COMPLEX OF STORMS. THE TIMING TO THE STORMS WILL BE FROM 9 PM UNTIL 2 AM. SOME OF THE LIMITATIONS WITH THIS SYSTEM ARE STILL NOTED BY THE MODELS LIKE THE WARM MIDLEVEL HEIGHTS...MOST OF THE DYNAMICS PULLING NORTH OF THE REGION...AND THE TIMING OF THE LINEAR COMPLEX. THIS SYSTEM WILL BEAR WATCHING OVERNIGHT. THE UPPER TROUGH WILL GET A NEGATIVE TILT OVER THE MS VALLEY OVERNIGHT. PWATS WILL BE AROUND 2 INCHES AND STRONG CONVERGENCE FOR SOME EFFICIENT RAINS ALONG THE COLD FRONT MOVING THROUGH THE REGION. FOR FRIDAY...THE LAST OF THE RAIN WILL BE ENDING FROM THE WEST DURING THE DAY AS THE STRONG COLD FRONT CROSSES THE REMAINDER OF THE REGION DURING THE MORNING. A COOLER AND DRIER AIRMASS WILL BUILD OVER THE REGION FROM THE WEST AS DEWPOINTS WILL DROP INTO THE 40S NORTHWEST TO LOWER 60S SOUTHEAST BY LATE AFTERNOON. FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT... A QUIET AND COOLER PATTERN WILL DEVELOP ACROSS THE REGION. COOL CANADIAN HIGH PRESSURE WILL BUILD IN FROM THE PLAINS DURING THE PERIOD. LOWS FOR FRIDAY NIGHT WILL BE FROM THE MIDDLE 40S TO THE LOWER 50S...WHICH WILL BE AROUND 5 TO 10 DEGREES BELOW NORMAL. HIGHS FOR SATURDAY WILL BE FROM THE 69-75...WHICH IS 8 TO 13 DEGREES BELOW NORMAL. LOWS FOR SATURDAY NIGHT WILL BE FROM THE LOWER TO UPPER 40S...WHICH WILL BE 8 TO 17 DEGREES BELOW NORMAL. AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO GMOS GUIDANCE...EXCEPT FOR TONIGHT WITH A BLEND OF MAV/MET GUIDANCE. FOR POPS WENT WENT WITH CURRENT HIGHER POPS FOR TONIGHT AND NEAR GMOS GUIDANCE FOR FRIDAY./17/ LONG TERM...(SUNDAY THROUGH NEXT THURSDAY)...A VERY PLEASANT EARLY FALL WEEKEND IS EXPECTED ACROSS THE FORECAST AREA SUNDAY AS HIGH PRESSURE BUILDS EAST INTO AND THROUGH THE FORECAST AREA. WITH SUNNY SKIES PREVAILING...HIGHS ON SUNDAY WILL BE IN THE MID 70S TO AROUND 80. CONDITIONS SUNDAY NIGHT UNDER MOSTLY CLEAR SKIES WILL BE A TAD WARMER AS LOWS FALL INTO THE LOW AND MIDDLE 50S. HIGH PRESSURE EAST OF THE REGION MONDAY WILL RESULT IN SUBTLE SOUTHERLY FLOW ACROSS THE REGION AND SLIGHTLY WARMER CONDITIONS. A WEAK FRONT IS PROGGED TO SWING EAST INTO AND THROUGH THE FORECAST AREA FROM THE EARLY MORNING HOURS OF TUESDAY INTO EARLY TUESDAY AFTERNOON. THIS WILL BRING SOME SMALL RAIN CHANCES TO THE FORECAST AREA DURING THAT TIME. HIGH PRESSURE QUICKLY BUILDING BACK INTO THE REGION TUESDAY NIGHT BEHIND THE FRONT...AND REMAIN IN CONTROL OF OUR WEATHER WEDNESDAY INTO THURSDAY. /17/19/ && .AVIATION... A POTENT LINE OF THUNDERSTORMS WILL PUSH INTO THE REGION FROM NW AHEAD OF A COLD FRONT THROUGH TONIGHT. MVFR TO LOCALLY IFR FLIGHT CATS ASSOCIATED WITH TSRA AND POCKETS OF 30-50 KT WIND GUSTS WILL BE POSSIBLE IN DELTA REGION 03-05Z. A SLOW WEAKENING TREND IS EXPECTED THROUGH 10 TO 12Z AS THE LINE PROGRESSES THROUGH THE REST OF THE REGION BUT CONTINUED FLIGHT CAT PROBLEMS AND GUSTY WINDS ARE EXPECTED. ANTICIPATE A WEST TO EAST IMPROVEMENT TO VFR CONDITIONS TOMORROW MORNING IN THE WAKE OF THE FRONT WITH WINDS TURNING NORTHWEST AND A BIT GUSTY AT TIMES./BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 83 47 73 / 88 18 5 0 MERIDIAN 71 83 46 71 / 83 36 6 0 VICKSBURG 69 82 50 75 / 88 9 5 0 HATTIESBURG 72 86 53 75 / 73 39 6 0 NATCHEZ 70 82 49 74 / 83 13 5 0 GREENVILLE 66 80 49 73 / 99 7 6 0 GREENWOOD 69 79 45 71 / 95 10 6 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Oct 2, 11:43 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1143 PM CDT THU OCT 2 2014 ARZ074-075-LAZ007>009-MSZ018-019-034-057-058-063>066-072>074- 040445- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-WASHINGTON-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 1143 PM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS...PORTIONS OF NORTHWESTERN MISSISSIPPI AND NORTHEASTERN LOUISIANA...AND MUCH OF SOUTHEASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ015-016-023>026-MSZ025>033-035>056-059>062-040445- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN- 1143 PM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEASTERN MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWESTERN MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT A SQUALL LINE OF THUNDERSTORMS CAPABLE OF PRODUCING 60 MPH WIND GUSTS AND A FEW EMBEDDED TORNADOES WILL CONTINUE TO ADVANCE ACROSS THE REGION INTO THE EARLY MORNING HOURS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 50 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Oct 3, 12:30 AM CDT, 1 hour 28 minutes before
MSZ053-059>061-030630-
ADAMS MS-JEFFERSON MS-FRANKLIN MS-CLAIBORNE MS-
1230 AM CDT FRI OCT 3 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1230 AM CDT FRI OCT 3 2014
...LINE OF STRONG STORMS CROSSING THE MISSISSIPPI RIVER...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM NEAR VICKSBURG TO NEAR CLAYTON LOUISIANA AT
1230 AM CDT...MOVING EAST AT 40 MPH.
PEOPLE IN CLAIBORNE...NORTHERN FRANKLIN...JEFFERSON AND NORTHERN
ADAMS COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3159 9140 3162 9152 3162 9141 3175 9137
3176 9126 3176 9136 3184 9135 3181 9126
3196 9119 3202 9107 3207 9116 3208 9116
3205 9108 3215 9076 3161 9074 3161 9063
3149 9063 3150 9151 3150 9152
TIME...MOT...LOC 0530Z 280DEG 33KT 3216 9113 3169 9135
DLSpecial weather statement, Oct 3, 12:41 AM CDT, 1 hour 17 minutes before
LAZ024-026-MSZ060-061-030640-
ADAMS MS-FRANKLIN MS-CONCORDIA LA-CATAHOULA LA-
1241 AM CDT FRI OCT 3 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1241 AM CDT FRI OCT 3 2014
...STRONG STORMS PUSHING ACROSS THE MISSLOU...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM NEAR NATCHEZ TO NEAR MARKSVILLE LOUISIANA AT
1241 AM CDT...MOVING EAST AT 40 MPH.
PEOPLE IN SOUTHERN FRANKLIN AND SOUTHERN ADAMS COUNTIES...AND
SOUTHWESTERN CATAHOULA AND SOUTHERN CONCORDIA PARISHES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3157 9152 3145 9069 3134 9084 3132 9112
3137 9124 3131 9146 3122 9149 3121 9158
3111 9162 3105 9155 3097 9165 3097 9167
3103 9165 3104 9172 3120 9169 3129 9191
3128 9194 3123 9191 3122 9198 3128 9203
TIME...MOT...LOC 0541Z 285DEG 35KT 3155 9146 3129 9190
DLLocal storm report, Oct 3, 12:58 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1258 AM CDT FRI OCT 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL 2 NW STRATTON 32.52N 89.16W
10/02/2014 E0.88 INCH NEWTON MS PUBLIC
&&
CMESpecial weather statement, Oct 3, 1:06 AM CDT, 52 minutes before
MSZ029>033-037-038-046-030705-
ATTALA MS-WINSTON MS-WEBSTER MS-OKTIBBEHA MS-LOWNDES MS-KEMPER MS-
CLAY MS-CHOCTAW MS-
106 AM CDT FRI OCT 3 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
106 AM CDT FRI OCT 3 2014
...LINE OF STRONG STORMS APPROACHING THE GOLDEN TRIANGLE...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM NEAR EUPORA TO NEAR KOSCIUSKO AT 106 AM
CDT...MOVING EAST AT 40 MPH.
PEOPLE IN CHOCTAW...CLAY...EXTREME NORTHWESTERN KEMPER...LOWNDES...
OKTIBBEHA...EAST CENTRAL WEBSTER...WINSTON AND ATTALA COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3349 8827 3328 8849 3328 8882 3300 8881
3291 8891 3293 8902 3293 8972 3289 8973
3289 8984 3382 8889 3381 8872 3368 8871
3367 8846 3369 8837 3375 8832 3374 8824
TIME...MOT...LOC 0606Z 282DEG 36KT 3384 8872 3288 8977
DLSpecial weather statement, Oct 3, 1:09 AM CDT, 49 minutes before
MSZ044-045-049-050-030710-
SCOTT MS-RANKIN MS-NESHOBA MS-LEAKE MS-
109 AM CDT FRI OCT 3 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
109 AM CDT FRI OCT 3 2014
...STRONG STORMS PUSHING ACROSS THE JACKSON METRO AREA...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM NEAR PORT GIBSON TO NEAR KOSCIUSKO AT 109 AM
CDT...MOVING EAST AT 40 MPH.
PEOPLE IN LEAKE...NESHOBA...RANKIN AND SCOTT COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3258 8921 3257 8932 3246 8932 3222 8955
3222 8973 3205 8973 3205 9023 3215 9026
3219 9020 3225 9020 3239 9007 3243 9007
3258 8986 3258 8979 3264 8973 3293 8972
3292 8892 3289 8892
TIME...MOT...LOC 0609Z 274DEG 33KT 3293 8968 3206 9053
DLSpecial weather statement, Oct 3, 1:12 AM CDT, 46 minutes before
MSZ054-055-062-030710-
SIMPSON MS-LINCOLN MS-COPIAH MS-
112 AM CDT FRI OCT 3 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
112 AM CDT FRI OCT 3 2014
...STRONG STORMS APPROACHING THE I-55 CORRIDOR SOUTH OF JACKSON...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM NEAR UTICA TO NEAR FAYETTE AT 112 AM
CDT...MOVING EAST AT 40 MPH.
PEOPLE IN COPIAH...LINCOLN AND WESTERN SIMPSON COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3134 9063 3161 9063 3161 9074 3205 9071
3204 8977 3176 8996 3175 9014 3172 9024
3134 9025
TIME...MOT...LOC 0611Z 272DEG 36KT 3206 9062 3156 9099
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 7:05 PM CDT | Special Weather Statement | JAN | Clarke | 25 min |
| Oct 2, 9:48 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 72 min |
| Oct 2, 10:31 PM CDT | Special Weather Statement | JAN | Washington | 39 min |
| Oct 2, 10:57 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 58 min |
| Oct 2, 11:03 PM CDT | Special Weather Statement | JAN | Carroll, Grenada, Humphreys, Leflore, Sunflower | 62 min |
| Oct 2, 11:42 PM CDT | Special Weather Statement | JAN | Warren, Yazoo | 58 min |
| Oct 2, 11:57 PM CDT | Special Weather Statement | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery, Webster | 58 min |
| Oct 3, 12:25 AM CDT | Special Weather Statement | JAN | Hinds, Madison | 60 min |
| Oct 3, 12:30 AM CDT | Special Weather Statement | JAN | Claiborne, Jefferson | 60 min |
| Oct 3, 12:41 AM CDT | Special Weather Statement | JAN | Adams, Franklin | 59 min |
| Oct 3, 1:06 AM CDT | Special Weather Statement | JAN | Attala, Choctaw, Clay, Lowndes, Oktibbeha, Winston | 59 min |
| Oct 3, 1:09 AM CDT | Special Weather Statement | JAN | Leake, Neshoba, Rankin, Scott | 61 min |
| Oct 3, 1:12 AM CDT | Special Weather Statement | JAN | Copiah, Lincoln, Simpson | 58 min |
| Oct 3, 2:05 AM CDT | Special Weather Statement | JAN | Kemper, Neshoba, Newton, Scott, Simpson, Smith | 60 min |
| Oct 3, 2:08 AM CDT | Special Weather Statement | JAN | Jefferson Davis, Lawrence, Lincoln | 62 min |
| Oct 3, 2:48 AM CDT | Special Weather Statement | JAN | Noxubee | 32 min |
| Oct 3, 2:55 AM CDT | Special Weather Statement | JAN | Kemper, Lauderdale | 45 min |
| Oct 3, 3:11 AM CDT | Special Weather Statement | JAN | Covington, Jones, Marion | 59 min |
| Oct 3, 3:14 AM CDT | Special Weather Statement | JAN | Clarke | 61 min |
| Oct 3, 4:01 AM CDT | Special Weather Statement | JAN | Forrest, Lamar | 59 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.